Universidad Complutense de Madrid
E-Prints Complutense

Sums of squares of linear forms

Impacto

Downloads

Downloads per month over past year



Fernando Galván, José Francisco and Ruiz Sancho, Jesús María and Scheiderer, Claus (2006) Sums of squares of linear forms. Mathematical Research Letters, 13 (5-6). pp. 947-956. ISSN 1073-2780

[img]
Preview
PDF
136kB

Official URL: http://mrlonline.org/mrl/2006-013-006/2006-013-006-009.pdf


URLURL Type
http://www.intlpress.com/Publisher


Abstract

Let k be a real field. We show that every non-negative homogeneous quadratic polynomial f (x(1),..., x(n)) with coefficients in the polynomial ring k[t] is a sum of 2n center dot tau(k) squares of linear forms, where tau(k) is the supremum of the levels of the finite non-real field extensions of k. From this result we deduce bounds for the Pythagoras numbers of affine curves over fields, and of excellent two-dimensional local henselian rings.


Item Type:Article
Uncontrolled Keywords:Sums of squares, quadratic forms, level; Pythagoras numbers;local henselian rings.
Subjects:Sciences > Mathematics > Number theory
Sciences > Mathematics > Algebraic geometry
ID Code:15130
Deposited On:08 May 2012 10:33
Last Modified:22 Mar 2019 18:51

Origin of downloads

Repository Staff Only: item control page